Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 84, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 13, 2006, 3:02 PM MST for Pima County, Arizona. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2006, 3:02 PM MST (22:02 UTC)
- Expired
- Aug 13, 2006, 4:00 PM MST
- In force
- 58 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 62 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 132207 FFWTWC AZC019-140000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 302 PM MST SUN AUG 13 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA INCLUDING THE SANTA CATALINA MOUNTAINS * UNTIL 500 PM MST * AT 302 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING VERY HEAVY RAINFALL OVER THE SANTA CATALINA MOUNTAINS...ESPECIALLY THE UPPER REACHES OF THE BEAR...SABINO AND ALTAR CANYONS. AN AUTOMATED RAIN GAGE REPORTED AT GREEN MOUNTAIN REPORTED 1.65 INCHES HAS FALLEN IN THE PAST 30 MINUTES. IN ADDITION...AN AUTOMATE RAIN GAGE AT MARSHALL GULCH REPORTED A HALF INCH OF RAIN IN ONLY 7 MINUTES. SMALL CREEKS IN THE BEAR...SABINO AND ALTAR CANYONS WILL RAPIDLY FILL WITH RUNNING WATER. LAT...LON 3252 11083 3232 11088 3234 11060 3252 11057 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000
WGUS75 KTWC 132251
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
345 PM MST SUN AUG 13 2006
AZC019-140000-
PIMA AZ-
345 PM MST SUN AUG 13 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR
NORTHEASTERN PIMA COUNTY...
AT 345 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER REDDINGTON
PASS. AUTOMATED RAIN GAGES AT GREEN MOUNTAIN AND MARSHALL GULCH
REPORTED A TOTAL OF 1.73 AND 1.54 INCHES OF RAIN HAS FALLEN OVER THE
PAST HOUR.
ALTHOUGH THE VERY HEAVY RAINFALL HAS SUBSIDED...ANOTHER STRONG STORM
OVER REDDINGTON PASS WILL PUSH INTO THE CATALINA MOUNTAINS IN THE BY
400 PM MST. THIS RAINFALL IN ADDITION TO THE HEAVY RAINFALL THAT HAS
ALREADY FALLEN OVER THE UPPER REACHES OF SABINO...BEAR AND ALDER
CANYONS WILL RESULT IN VERY RAPID FLOWS OF CREEKS FEEDING INTO THESE
CANYONS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS ROADWAY DIPS FILLED WITH
RUNNING WATER OF UNKNOWN DEPTH.
LAT...LON 3252 11083 3232 11088 3232 11075 3218 11063
3252 11050
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 132330
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
425 PM MST SUN AUG 13 2006
AZC019-140000-
PIMA AZ-
425 PM MST SUN AUG 13 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR
NORTHEASTERN PIMA COUNTY...
AT 425 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER SAGUARO NATIONAL PARK
EAST. THIS STORM HAS HAD A HISTORY OF PRODUCING RAINFALL RATES
EXTREMELY HEAVY RAINFALL RATES BETWEEN 1 AND 3 INCHES PER HOUR.
RAINFALL RUNOFF WILL QUICKLY FILL NORMALLY DRY WASHES AND ROADWAY
DIPS...ESPECIALLY ON THE FAR EASTERN SIDE OF THE TUCSON METRO AREA
WITH RUNNING WATER.
AUTOMATED RAIN GAGES AT GREEN MOUNTAIN AND MARSHALL GULCH ON MOUNT
LEMMON REPORTED A TOTAL OF 1.77 AND 1.57 INCHES OF RAIN WITH THIS
STORM. ALTHOUGH THE VERY HEAVY RAINFALL HAS SUBSIDED OVER THE
CATALINA MOUNTAINS...THE HEAVY RAINFALL THAT HAS ALREADY FALLEN OVER
THE UPPER REACHES OF SABINO...BEAR AND ALDER CANYONS WILL RESULT IN
VERY RAPID FLOWS OF CREEKS FEEDING INTO THESE CANYONS.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3252 11083 3232 11088 3213 11077 3218 11063
3252 11050
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 1:45 PM MST, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 13, 1:45 PM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST SUN AUG 13 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST ARIZONA FOR CONTINUED THUNDERSTORM ACTIVITY THIS WEEK. && .DISCUSSION...LARGE COMPLEX FROM NORTHERN SONORA FED DEBRIS CLOUD AND MOISTURE INTO SOUTHEAST ARIZONA WITH MULTIPLE OUTFLOWS EARLIER TODAY. 12Z KTUS SOUNDING CAME IN WITH A HEALTHY 1.6 INCHES PRECIPITABLE WATER AND PLENTY UNSTABLE. SOME LOW LEVEL SHEAR BUT WINDS ARE QUITE LIGHT AT STEERING LEVELS. SCATTERED CONVECTION HAS HAD NO PROBLEM FROM THE MORNING HOURS ON. VERY SLOW MOVEMENT WITH TRAVEL MAINLY BASED ON REBUILDING THROUGH DISCONTINUITIES AND FOLLOWING MOISTURE GRADIENTS. HEAVY RAIN THE MAIN CONCERN WITH ISOLATED WET MICROBURSTS A POSSIBILITY. INFLUENCE OF DEVELOPING WEST COAST TROUGH SEEMS TO BE LOOSING ITS PUNCH AT THIS LATITUDE. AREAS FROM TUCSON EAST NOT LIKELY TO SEE MUCH IN THE WAY OF SIGNIFICANT DRYING AS WE KEEP MORE OF A SOUTHERLY COMPONENT TO OUR FLOW...KEEPING THE DEEPER MOISTURE IN OR VERY NEAR TO THE AREA. THE FORECAST HAS MODERATED BACK FROM THE PREVIOUSLY EXPECTED DRYING TREND TO A MORE SEASONAL MID AUGUST FORECAST. EASTERLY WAVE NEAR FAR SOUTHWEST TEXAS / NORTHERN MEXICO WILL HAVE TO BE WATCHED...BUT MAY END UP PULLING UP AND AROUND THE HIGH SHORT OF ARIZONA. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:41 PM MST | Flash Flood Warning | TWC | Pima | 64 min |
| Aug 13, 4:48 PM MST | Flash Flood Warning | TWC | Pima | 12 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.